Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 24, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 1, 2009, 4:56 PM CDT for Andrew County, Holt County, Nodaway County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 4:56 PM CDT (21:56 UTC)
- Expired
- Jun 1, 2009, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Andrew County, MO, Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 162 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:12 PM CDT | FLASH FLOOD | 3 N Oregon, MO | GRAVEL AND MUD OVER HWY 59. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 012156
FFWEAX
MOC003-087-147-020400-
/O.NEW.KEAX.FF.W.0024.090601T2156Z-090602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOLT COUNTY IN NORTHWEST MISSOURI...
NORTHERN ANDREW COUNTY IN NORTHWEST MISSOURI...
SOUTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI...
* UNTIL 1100 PM CDT
* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER WEATHER RADAR ESTIMATES THAT 1 TO 3 INCHES OF
RAIN HAD FALLEN ACROSS PORTIONS OF THE WARNED AREA WITH
THUNDERSTORMS ONGOING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARYVILLE...MOUND CITY...CRAIG...FILLMORE...MAITLAND...RAVENWOOD
AND SKIDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 4026 9550 4027 9519 4034 9508 4039 9461
4000 9463 3999 9529
$$
PC3 follow-up statements
000
WGUS73 KEAX 020013
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT MON JUN 1 2009
MOC003-087-147-020400-
/O.CON.KEAX.FF.W.0024.000000T0000Z-090602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDREW MO-HOLT MO-NODAWAY MO-
713 PM CDT MON JUN 1 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN NODAWAY...
HOLT AND NORTHERN ANDREW COUNTIES UNTIL 1100 PM CDT...
AT 612 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD CAUSED GRAVEL AND MUD TO
BE WASHED OVER HIGHWAY 59...3 MILES NORTH OF OREGON. MORE
THUNDERSTORMS WERE OCCURRING IN THE MOUND CITY AREA WHICH WILL
CONTINUE TO AGGRAVATE THE FLOODING PROBLEMS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARYVILLE...MOUND CITY...CRAIG...FILLMORE...MAITLAND...RAVENWOOD AND
SKIDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 4026 9550 4027 9519 4034 9508 4039 9461
4000 9463 3999 9529
$$
PC000
WGUS73 KEAX 020121
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT MON JUN 1 2009
MOC003-087-147-020400-
/O.CON.KEAX.FF.W.0024.000000T0000Z-090602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDREW MO-HOLT MO-NODAWAY MO-
821 PM CDT MON JUN 1 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN NODAWAY...
HOLT AND NORTHERN ANDREW COUNTIES UNTIL 1100 PM CDT...
AT 815 PM CDT...DOPPLER RADAR SHOWED ANOTHER ROUND OF THUNDERSTORMS
WITH HEAVY RAINFALL BUILDING INTO HOLT COUNTY. AN ADDITIONAL INCH OF
RAINFALL IS EXPECTED ACROSS THE WARNED AREA THROUGH 10 PM...ON TOP
OF THE SEVERAL INCHES OF RAIN THAT FELL EARLIER THIS EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARYVILLE...MOUND CITY...CRAIG...FILLMORE...MAITLAND...RAVENWOOD AND
SKIDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 4026 9550 4027 9519 4034 9508 4039 9461
4000 9463 3999 9529
$$
BOOKBINDER000
WGUS73 KEAX 020405
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1105 PM CDT MON JUN 1 2009
MOC003-087-147-020418-
/O.EXP.KEAX.FF.W.0024.000000T0000Z-090602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDREW MO-HOLT MO-NODAWAY MO-
1105 PM CDT MON JUN 1 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN NODAWAY...
HOLT AND NORTHERN ANDREW COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED
AREA...ENDING THE FLASH FLOOD THREAT. AREAL FLOODING IS EXPECTED TO
CONTINUE ACROSS CENTRAL HOLT COUNTY WHERE OVER FOUR INCHES OF RAIN
WAS ESTIMATED TO HAVE FALLEN EARLIER. AN AREAL FLOOD WARNING HAS
BEEN ISSUED FOR THIS AREA...EFFECTIVE UNTIL 9 AM TUESDAY.
LAT...LON 4026 9550 4027 9519 4034 9508 4039 9461
4000 9463 3999 9529
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 4:03 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 1, 4:03 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 PM CDT MON JUN 1 2009 .DISCUSSION... MESO DISCUSSION/THROUGH MID EVENING/... IMMEDIATE CONCERNS ARE SEVERE POTENTIAL FOR FAR NORTHERN CWA FROM NOW INTO THE MID EVENING HOURS. CURRENTLY IN THE PROCESS OF ISSUING A SEVERE THUNDERSTORM WATCH FOR THIS REGION. SATELLITE IMAGERY/SURFACE OBS/OBJECTIVE ANALYSIS POINTS TO A PRE-FRONTAL CONVERGENCE ZONE TIED TO THE 850MB THETAE RIDGE/MOISTURE CONVERGENCE WHICH FAVORS CONTINUED GROWTH OF STORMS. NAM BUFR SOUNDINGS SHOW STEEP LOW/MID LEVEL LAPSE RATES WITH AN ELEVATED NATURE TO THE STORMS. PROGGED MUCAPES IN THE 2000-300J/KG WILL BE SUFFICIENT TO SUPPORT A LARGE HAIL AND DOWNBURST WIND THREAT DESPITE MINIMAL SUPPORT FROM THE 0-6KM BULK SHEAR OF 25-30KTS. OF INTEREST IS THE THREAT FOR NON-SUPERCELLULAR TORNADOES AS THE LOW LEVEL VORTICITY IS QUITE STRONG WITH SURFACE HELICITY VALUES OF 150+ M2/S2 AND 0-3KM EHI VALUES OF 1-3 M2/S2 ALSO SUPPORT POTENTIAL FOR AN ISOLATED TORNADO. MJ LATE TONIGHT THROUGH TUESDAY NIGHT... CURRENT CONVECTION OVER NORTHERN MO SHOULD DISSIPATE/WEAKEN LATE THIS EVENING AS INSTABILITY WANES. CONVECTION WILL THEN REFOCUS FURTHER NORTH AS THE TRUE FRONTAL BOUNDARY DRIFTS NORTH. THIS WILL RESULT IN MOST OF THE CWA BEING RELATIVELY DRY. FAR NORTHWEST CWA STANDS BEST CHANCE FOR CONVECTION. AM ALSO A BIT CONCERNED WITH THE SHORTWAVE LIFTING NORTHEAST FROM NORTHWEST TX. GFS/NAM BOTH TRACK THIS FEATURE TOWARDS EAST CENTRAL KS/WEST CENTRAL MO OVERNIGHT WITH A CHANCE FOR CONVECTION REACHING THESE AREAS SHORTLY AFTER SUNRISE TUESDAY. SO WILL ACCOUNT FOR THIS POTENTIAL WITH SLIGHT CHANCE POPS LATE TONIGHT AND CHANCE POPS TUESDAY MORNING. OTHERWISE...CONVECTION WILL BE TIED TO THE ARRIVAL OF THE COLD FRONT. MODELS HAVE ONCE AGAIN SLOWED DOWN THE FORWARD MOVEMENT OF THIS FEATURE...PRIMARILY WAITING FOR THE SOUTHERN PLAINS SHORTWAVE TO MOVE OUT OF THE WAY. WILL STRATIFY POPS ALONG AND BEHIND THE FRONT FROM NORTHWEST TO SOUTHEAST. LIKELY POPS ARE WARRANTED FOR THE AFTERNOON THROUGH NIGHTTIME HOURS DUE TO THE NON-EXISTENT CAP AND CONTINUED FAVORABLE LOW LEVEL CONVERGENCE ZONE. TEMPERATURES AND SEVERE THREAT WILL BE DEPENDANT UPON AMOUNT OF SUNSHINE/DESTABILIZATION WITH THE CURRENT EXPECTATIONS FAVORING AT LEAST A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...AND AGAIN NON-SUPERCELL TORNADOES. IN ADDITION...DUE TO THE MODERATELY HIGH PRECIPITABLE WATER VALUES...IN EXCESS OF 150 PERCENT OF NORMAL...AND REPEAT/TRAINING CELLS THERE WILL BE A THREAT FOR LOCALIZE FLOODING. HOWEVER...FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY HIGH AND THE GROUND AND AREA RIVERS SHOULD BE ABLE TO HANDLE 1-2 INCH RAINS. CONVECTION WILL LINGER THROUGH TUESDAY NIGHT AS A NEARLY ZONAL AND WEAK FLOW PREVENT THE CLEARING OUT OF THE UNSTABLE AIRMASS. MJ FOR THE MID RANGE PORTION OF THE FORECAST...WEDNESDAY THROUGH MONDAY... ON WEDNESDAY...EARLY PERIOD STORMS WILL BE ENDING DURING THE DAY AS THE SHORT WAVE TROUGH AXIS MOVES EAST OF THE REGION...AND SURFACE FRONT CONTINUES TO PUSH OUT OF SOUTHEAST MISSOURI. SURFACE RIDGING BUILDING IN BEHIND WITH A NORTHWEST FLOW ALOFT SHOULD PRODUCE A DRY AND SLIGHTLY BELOW NORMAL TEMPERATURE WISE PERIOD FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. ON FRIDAY...TWO FEATURES OF INTEREST IN THE MID LEVELS...INCLUDES A SHORT WAVE MOVING EAST ALONG THE CANADIAN BORDER IN NORTH CENTRAL PART OF THE COUNTRY...WHICH WILL BE MOVING INTO EASTERN CANADA FRIDAY NIGHT AND SATURDAY. THE SECOND FEATURE IS A CUT OFF LOW OFF THE WEST COAST WHICH WILL BE GRADUALLY SLIDING ON SHORE...AND BY FRIDAY NIGHT AND INTO SATURDAY...A PORTION OF THIS WAVE IS EXPECTED TO PHASE UP WITH A SHORT WAVE SLIDING SOUTHWARD IN WESTERN CANADA. AS THESE TWO FEATURES PHASE ON SUNDAY...THEY SHOULD BECOME A SHORT WAVE IN THE NORTHERN STREAM THAT WILL BE MOVING EAST ACROSS THE NORTHERN PLAINS BY MONDAY. AN ATTENDANT SURFACE FRONT SHOULD BE MOVING SOUTH INTO THE FORECAST AREA SUNDAY NIGHT AND MONDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THIS BOUNDARY. FOR NOW WILL FOCUS THE BETTER CHANCE ON SUNDAY NIGHT WITH JUST SLIGHT CHANCES ON MONDAY...BUT COULD SEE THIS SLIP MORE INTO THE MONDAY PERIOD IF THE NORTHERN STREAM WAVE IS A LITTLE SLOWER AND STRONGER THAN CURRENTLY PROGGED. EARLIER IN THE PERIOD...ON SATURDAY...SOUTHWEST FLOW WILL BE ESTABLISHED WITH THE POTENTIAL OF A WEAK WAVE IN THE FLOW TO PRODUCE THUNDERSTORMS ACROSS THE FORECAST AREA AS A WARM FRONT IS ESTABLISHED ACROSS THE REGION. WILL HAVE CHANCE POPS ON SATURDAY AND SATURDAY EVENING TO COVER THIS POTENTIAL. PC && .AVIATION... FOR THE 18Z TAFS...COMPLICATED SURFACE FEATURES/STORM EVOLUTION. LATEST SATELLITE/SURFACE DATA SHOWS THE EFFECTIVE FRONTAL BOUNDARY LYING WEST-EAST FROM SOUTH CENTRAL NEBRASKA ACROSS SOUTHERN IA. THIS BOUNDARY WILL LIKELY MOVE LITTLE TODAY. AM SEEING SIGNS FOR POTENTIAL ELEVATED CONVECTION TO FORM OVER NORTHEAST KS/NORTHWEST MO LATE THIS AFTERNOON/EVENING. SATELLITE IMAGERY SHOWS SOME ACCAS NEAR KTOP LIFTING NORTH. NAM/GFS/SREF/RUC ALL POINT TO MID CLOUDS INCREASING THIS AREA. PROGGED SOUNDINGS SHOW AN UNSTABLE COLUMN ABOVE THE ELEVATED MIXED LAYER...ROUGHLY ABOVE 6K FT AGL...WITH STEEP LAPSE RATES. FEEL MODERATELY CONFIDENT THAT CONVECTION WILL FORM OVER THIS REGION BUT LESS SO THAT IT WILL OCCUR AT THE KSTJ TERMINAL AS THERE IS A BETTER THAN EVEN CHANCE THE STORMS WILL REMAIN JUST NORTH OF KSTJ THIS EVENING. ON MONDAY CONVECTION WILL BE TIED TO THE COLD FRONT THAT WILL TRACK SOUTHEAST INTO NORTHWEST MO DURING THE MORNING HOURS. FOR KMCI/KMKC...CONVECTIVE CHANCES WILL COME FROM A DIFFERENT SOURCE. SATELLITE IMAGERY SUPPORTS THE PRESENCE OF AN UPPER TROUGH OVER NORTHWEST TX WHICH THE NAM/GFS LIFT NORTHEAST TONIGHT. SCATTERED CONVECTION POSSIBLE WITH THIS FEATURE AND TRENDS/TIMING SUGGEST SHOWERS/THUNDERSTORMS POSSIBLE TUESDAY MORNING. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 1, 1:03 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT MON JUN 1 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DURING THE AFTERNOON HOURS...THERE IS THE POTENTIAL OF THUNDERSTORMS DEVELOPING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI...THAT WOULD SPREAD EASTWARD INTO NORTH CENTRAL MISSOURI BY EARLY THIS EVENING. THESE STORMS WOULD LIKELY BE ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR AND THEY WOULD HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. BY MIDNIGHT...THE FOCUS FOR THUNDERSTORM DEVELOPMENT SHOULD SHIFT NORTH INTO IOWA NEBRASKA. HOWEVER...LATE TONIGHT...THUNDERSTORMS MAY BEGIN TO DEVELOP IN EAST CENTRAL KANSAS WHERE MOISTURE WILL BE SURGING NORTHWARD AHEAD OF A WEATHER DISTURBANCE MOVING NORTHEAST OUT OF OKLAHOMA. THESE STORMS WOULD HAVE THE POTENTIAL OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR THE MORNING ON TUESDAY...THUNDERSTORMS IN EAST CENTRAL KANSAS MAY BE SPREADING NORTHEAST INTO WEST CENTRAL MISSOURI...WITH STILL THE POTENTIAL OF LARGE HAIL. THESE STORMS SHOULD CONTINUE TO DEVELOP AHEAD OF A COLD FRONT THAT WILL BE IN THE NORTHWEST CORNER OF MISSOURI BY MIDDAY. THUNDERSTORMS WILL ALSO BE OCCURRING ALONG AND BEHIND THIS COLD FRONT. BY THE AFTERNOON ON TUESDAY...STORMS WILL BE POSSIBLE IN THE WARM SECTOR AHEAD OF THE COLD FRONT AS WELL AS ALONG THE COLD FRONT AS IT MOVES SOUTHWARD ACROSS NORTHEAST KANSAS AND NORTHWEST AND NORTH CENTRAL MISSOURI. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE A CONCERN WITH THESE STORMS...AS WELL AS HEAVY DOWNPOURS OF RAIN. BY TUESDAY EVENING...THE FRONT SHOULD HAVE PUSHED AS FAR SOUTH AS A KANSAS CITY TO MOBERLY MISSOURI LINE. DURING THE EVENING...THE STORMS AHEAD OF THE FRONT WILL LIKELY MOVE SOUTHEAST OUT OF THE OUTLOOK AREA...BUT STORMS ALONG AND BEHIND THE FRONT WILL CONTINUE AS THIS FRONT SAGS SOUTHWARD. TUESDAY NIGHT...THE BIGGER CONCERN WILL BECOME THE POSSIBILITY OF FLOODING...AS THE COMBINATION OF THE RAINFALL FROM THE AFTERNOON THUNDERSTORMS AND THE POTENTIAL HEAVY RAINFALL ALONG AND BEHIND THE FRONT...MAY RESULT IN MANY LOCATIONS PICKING UP AN INCH OR TWO OF RAINFALL FROM THIS EVENT. THE RAIN WILL BE MOVING OUT OF CENTRAL MISSOURI WEDNESDAY MORNING...THEN WEATHER WILL PREVAIL THROUGH THURSDAY NIGHT. AS A RETURN FLOW OF MOISTURE SETS UP ON FRIDAY...THERE WILL BE A SLIGHT CHANCE OF STORMS ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE BETTER CHANCES OF STORMS WILL BE ON SATURDAY AND SATURDAY NIGHT AND AGAIN SUNDAY NIGHT AS A FRONTAL BOUNDARY MOVES BACK INTO THE REGION. IT IS TOO EARLY TO TELL IF THESE STORMS MAY BE SEVERE...BUT THE ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR...AND ACROSS THE ENTIRE OUTLOOK AREA ON TUESDAY. PC
In the hours before
Local storm report, Jun 1, 4:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 4 N JAMESPORT 40.03N 93.80W
06/01/2009 E0.75 INCH DAVIESS MO TRAINED SPOTTER
&&
ABAILEYLocal storm report, Jun 1, 4:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 7 NE GALLATIN 39.98N 93.87W
06/01/2009 E1.25 INCH DAVIESS MO PUBLIC
&&
SMELLLocal storm report, Jun 1, 4:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
441 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 E BRIMSON 40.14N 93.70W
06/01/2009 E0.75 INCH GRUNDY MO TRAINED SPOTTER
&&
ABAILEYLocal storm report, Jun 1, 4:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 1 N MOUND CITY 40.15N 95.23W
06/01/2009 E0.88 INCH HOLT MO PUBLIC
&&
ABAILEYSpecial weather statement, Jun 1, 4:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 PM CDT MON JUN 1 2009
MOZ008-017-012215-
ADAIR-SCHUYLER-
449 PM CDT MON JUN 1 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAIR AND SOUTHERN SCHUYLER
COUNTIES UNTIL 515 PM CDT...
AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
QUEEN CITY TO GREENTOP...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN ADAIR AND SCHUYLER COUNTIES...INCLUDING THE CITIES OF QUEEN
CITY...GREENTOP AND DOWNING...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4030 9237 4024 9283 4034 9272 4034 9269
4036 9270 4044 9260 4050 9235
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:59 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 46 min |
| Jun 1, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy | 47 min |
| Jun 1, 4:39 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 51 min |
| Jun 1, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 38 min |
| Jun 1, 4:49 PM CDT | Special Weather Statement | EAX | Schuyler | 26 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 50 min |
| Jun 1, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 39 min |
| Jun 1, 5:11 PM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Grundy, Harrison, Mercer, Sullivan | 6 hr |
| Jun 1, 5:14 PM CDT | Tornado Warning | EAX | Andrew, Holt | 31 min |
| Jun 1, 5:18 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison | 42 min |
| Jun 1, 5:23 PM CDT | Areal Flood Advisory | EAX | Adair, Schuyler | 6 hr |
| Jun 1, 5:33 PM CDT | Flash Flood Warning | EAX | Daviess, Harrison | 5 hr |
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 40 min |
| Jun 1, 5:48 PM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 1, 5:54 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer, Putnam, Sullivan | 36 min |
| Jun 1, 6:13 PM CDT | Flash Flood Warning | EAX | Adair | 5 hr |
| Jun 1, 6:30 PM CDT | Special Weather Statement | EAX | Mercer | 30 min |
| Jun 1, 6:33 PM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 1, 6:39 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 36 min |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.